Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 176, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 18, 2014, 8:02 PM EDT for 6 counties in North Carolina. It was in force for 58 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2014, 8:02 PM EDT (00:02 UTC)
- Expired
- Aug 18, 2014, 9:00 PM EDT
- In force
- 58 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Franklin County, NC, Harnett County, NC, Johnston County, NC, Nash County, NC, Wake County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 22 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 8:15 PM EDT | TSTM WND DMG | 1 Sse Clayton, NC | TREE ON POWERLINES ON FLAMINGO DR IN CLAYTON. |
| Aug 18, 8:26 PM EDT | TSTM WND DMG | 2 Sse Coats Crossroads, NC | TREE DOWN ON RALEIGH RD NEAR ZACKS MILL RD. |
| Aug 18, 8:42 PM EDT | TSTM WND DMG | 2 Nnw Micro, NC | TREE DOWN ON THE 1900 BLOCK OF MICRO RD IN MICRO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1053 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
660
WUUS52 KRAH 190002
SVRRAH
NCC069-085-101-127-183-195-190100-
/O.NEW.KRAH.SV.W.0176.140819T0002Z-140819T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
802 PM EDT MON AUG 18 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHWESTERN NASH COUNTY IN CENTRAL NORTH CAROLINA...
WILSON COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHEASTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA...
SOUTH CENTRAL FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA...
NORTHEASTERN HARNETT COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 900 PM EDT
* AT 801 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
ZEBULON TO NEAR CLAYTON TO 6 MILES SOUTHWEST OF FUQUAY-VARINA...AND
MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
SMITHFIELD...WILSON...GARNER...FUQUAY-VARINA...CLAYTON...DUNN...
ZEBULON...ANGIER...BENSON...ELM CITY...BAILEY...KNIGHTDALE...
MICRO...SELMA...WENDELL...ERWIN...COATS...FOUR OAKS...PINE LEVEL
AND KENLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLOODING OF LOW LYING AREAS SUCH AS DITCHES...UNDERPASSES AND OTHER
AREAS OF POOR DRAINAGE. MOTORISTS SHOULD REDUCE DRIVING SPEEDS TO
AVOID HYDROPLANING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3582 7779 3558 7796 3559 7806 3540 7816
3526 7839 3526 7849 3532 7854 3527 7859
3552 7898 3570 7856 3594 7835
TIME...MOT...LOC 0001Z 298DEG 28KT 3589 7837 3568 7850 3552 7888
$$
772 follow-up statements
853
WWUS52 KRAH 190037
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
837 PM EDT MON AUG 18 2014
NCC069-085-183-190045-
/O.CAN.KRAH.SV.W.0176.000000T0000Z-140819T0100Z/
WAKE NC-FRANKLIN NC-HARNETT NC-
837 PM EDT MON AUG 18 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAKE...SOUTH
CENTRAL FRANKLIN AND NORTHEASTERN HARNETT COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3582 7779 3558 7796 3559 7806 3540 7816
3526 7838 3526 7845 3527 7850 3532 7854
3534 7853 3541 7860 3545 7862 3547 7865
3549 7866 3550 7868 3552 7869 3570 7839
3582 7826 3590 7818
TIME...MOT...LOC 0035Z 281DEG 29KT 3577 7809 3563 7819 3552 7840
$$
NCC101-127-195-190100-
/O.CON.KRAH.SV.W.0176.000000T0000Z-140819T0100Z/
JOHNSTON NC-NASH NC-WILSON NC-
837 PM EDT MON AUG 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR JOHNSTON...SOUTHWESTERN NASH AND WILSON COUNTIES...
AT 835 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BAILEY TO
13 MILES NORTHWEST OF FREMONT TO NEAR SMITHFIELD...MOVING EAST AT 35
MPH. THESE STORMS DID PRODUCE ISOLATED WIND DAMAGE WHEN THEY
MOVED ACROSS WAKE COUNTY.
LOCATIONS IMPACTED INCLUDE...
SMITHFIELD...WILSON...CLAYTON...BENSON...ELM CITY...BAILEY...MICRO...
SELMA...FOUR OAKS...PINE LEVEL...KENLY...PRINCETON...LUCAMA...
MIDDLESEX...BLACK CREEK...SIMS...FLOWERS...COATS CROSSROADS...EMIT
AND BUCKHORN RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.
&&
LAT...LON 3582 7779 3558 7796 3559 7806 3540 7816
3526 7838 3526 7845 3527 7850 3532 7854
3534 7853 3541 7860 3545 7862 3547 7865
3549 7866 3550 7868 3552 7869 3570 7839
3582 7826 3590 7818
TIME...MOT...LOC 0035Z 281DEG 29KT 3577 7809 3563 7819 3552 7840
$$
WSS376
WWUS52 KRAH 190055
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
855 PM EDT MON AUG 18 2014
NCC101-127-195-190104-
/O.EXP.KRAH.SV.W.0176.000000T0000Z-140819T0100Z/
JOHNSTON NC-NASH NC-WILSON NC-
855 PM EDT MON AUG 18 2014
...THE SEVERE THUNDERSTORM WARNING FOR JOHNSTON...SOUTHWESTERN NASH
AND WILSON COUNTIES WILL EXPIRE AT 900 PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING
WILL BE ALLOWED TO EXPIRE.
LAT...LON 3582 7779 3558 7796 3559 7806 3540 7816
3526 7838 3526 7845 3527 7850 3532 7854
3534 7853 3541 7860 3545 7862 3547 7865
3549 7866 3550 7868 3552 7869 3570 7839
3582 7826 3590 7818
TIME...MOT...LOC 0052Z 298DEG 28KT 3577 7809 3563 7819 3552 7840
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:58 PM EDT, 4 hours 4 minutes earlier.
Area forecast discussion, Aug 18, 3:58 PM EDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 358 PM EDT MON AUG 18 2014 .SYNOPSIS...A SERIES OF UPPER LEVEL DISTURBANCES WILL CROSS THE REGION THROUGH MID-WEEK IN ASSOCIATION WITH A NORTHWEST FLOW ALOFT. && .NEAR TERM /THROUGH TONIGHT/... AS OF 230 PM MONDAY... OVERVIEW: AS OF 19Z...A POTENT SHORTWAVE LOCATED OVER SOUTHERN VA INVOF SOUTH HILL WILL CONTINUE TO TRACK EAST TOWARD VIRGINIA BEACH AND ELIZABETH CITY THROUGH 00Z. ANOTHER SHORTWAVE WAS CENTERED UPSTREAM NEAR LYNCHBURG VA...ON THE HEELS OF THE PRIOR WAVE. YET ANOTHER DISTURBANCE WAS LOCATED OVER UPSTATE SC AND WILL TRACK SLOWLY EAST ALONG OR NEAR THE NC/SC BORDER THROUGH THIS EVE. WITH SUCH A COMPLICATED PATTERN...UNCERTAINTY IN CONVECTIVE EVOLUTION REMAINS HIGH THIS AFT/EVE. PERVASIVE CLOUD COVER/PRECIP NORTH OF HWY 64 AND A MINIMUM IN 925 MB MOISTURE OVER MOST OF THE AREA PRIOR TO 17Z LARGELY SUPPRESSED DIURNAL DESTABILIZATION. HOWEVER...BOTH DECREASING CLOUD COVER AND RICH LOW-LEVEL MOISTURE ADVECTION (~19C DEWPT AT 925 MB) FROM THE SOUTHWEST HAVE RESULTED IN RAPID DESTABILIZATION THE PAST SEVERAL HRS...WITH MODERATE TO STRONG MLCAPE (2000-2500 J/KG) PER 19Z SPC MESOANALYSIS. PRECIP/TEMPS: GIVEN THE PRESENCE OF SEVERAL SHORTWAVES POISED TO BRUSH BOTH THE NORTHERN/SOUTHERN PERIPHERY OF CENTRAL NC...DEEP MOISTURE (PWAT 1.75-2.00") AND MODERATE INSTABILITY...EXPECT CONVECTION TO INCREASE IN COVERAGE/INTENSITY LATE THIS AFT/EVE... WITH A LOW CHANCE LINGERING OVERNIGHT. LOWS TONIGHT IN THE LOWER 70S. SEVERE THREAT: A FAVORABLE COMBINATION OF INSTABILITY AND LOW/DEEP LAYER SHEAR HAS EMERGED THIS AFTERNOON IN THE TRIAD...WHERE A WEAK MESOLOW HAS DEVELOPED ALONG A BAROCLINIC ZONE GENERATED BY DIFFERENTIAL HEATING/EVAP COOLING. IN THIS AREA...CONVECTIVE PARAMETERS WOULD SUGGEST A POTENTIAL FOR SUPERCELLULAR ORGANIZATION AND PERHAPS AN ISOLD TORNADO. OUTSIDE OF THIS LOCALLY FAV ENVIRONMENT...STRON INSTABILITY AND UNIDIRECTIONAL DEEP LAYER SHEAR ON THE ORDER OF 20-30 KT (STRONGEST NORTH) WOULD SUGGEST CONVECTION WILL TAKE ON EITHER MULTICELL/SUPERCELLULAR CHARACTERISTICS WITH A POTENTIAL TO PRODUCE DAMAGING WINDS AND MARGINALLY SVR HAIL THROUGH 00-03Z THIS EVENING. -VINCENT && .SHORT TERM /TUESDAY AND TUESDAY NIGHT/... AS OF 330 PM MONDAY... EXPECT PRECIP CHANCES NEAR OR SLIGHTLY ABOVE CLIMATOLOGY...AROUND 30- 40%...IN ASSOC/W A PATTERN OF WNW/NW FLOW ALOFT AND ABOVE NORMAL MOISTURE. -VINCENT && .LONG TERM /WEDNESDAY THROUGH MONDAY/... AS OF 220 PM MONDAY... THE MAJOR PROBLEM THROUGH THE LONG TERM PERIOD WILL BE DISCERNING WHEN AND WHERE A HIGHER PROBABILITY OF PRECIPITATION WILL OCCUR. THERE IS GOOD MODEL CONSENSUS AS TO THE TRANSITION TO A LARGER SCALE BLOCKING PATTERN OVER THE EASTERN CONUS THROUGH THE WEEKEND. THE GRADUAL MIGRATION OF AN UPPER LOW ACROSS THE GREAT LAKES AND OFF THE MID ATLANTIC COAST WEDNESDAY THROUGH FRIDAY WILL AMPLIFY INTO A DEEPER UPPER TROF DOWN THE COAST INTO EARLY NEXT WEEK. CONCURRENT AMPLIFICATION OF AN UPPER RIDGE WEST OF THE AREA WILL PRODUCE PERSISTENT NORTHWEST FLOW WHICH WILL PRESENT THE USUAL PROBLEMS WITH TIMING FEATURES THAT WILL BE STEERED INTO THE AREA. AIRMASS WILL BE REASONABLY WARM (UPPER 80S TO LOW 90S) AND MOIST...PW ~1.5 INCHES... BUT MOISTURE ADVECTION WILL BE HAMPERED BY WESTERLY FLOW ACROSS THE DEEP SOUTH...SO CHANCES OF RAIN WILL BE IN THE CLIMATOLOGICAL RANGE...30 PERCENT-ISH...WEDNESDAY THROUGH FRIDAY. A COOL SURGE WILL PROGRESS SOUTH AND ACROSS THE AREA FRIDAY NIGHT AS HIGH PRESSURE OVER FAR EASTERN CANADA IS SHUNTED DOWN THE EASTERN SLOPES OF APPALACHIANS. THIS WILL ENHANCE A COASTAL TROF IN PLACE OFFSHORE AND RESULT IN DEEP NORTH TO NORTHEAST FLOW WITH ACCOMPANYING MOIST AND COOLER MARINE-FLAVORED AIRMASS PERSISTING THROUGH MONDAY. ISENTROPIC LIFT WILL BE MINIMAL...AND MID LEVEL FEATURES IN THE NORTHWEST FLOW WILL BE NIL-CONFIDENCE THIS FAR IN ADVANCE. WOULD EXPECT PATCHY LIGHT RAIN/SHOWERS TO BE THE PREDOMINANT TYPE OF PRECIP...WITH POTENTIAL FOR CONVECTION HINGING ON UPSTREAM FEATURES WE MIGHT SEE 24-48 HOURS IN ADVANCE. THICKNESSES WOULD INDICATE A 3-5 DEGREE COOL DOWN FOR SATURDAY...AND ANOTHER 1-2 DEGREES SUNDAY AND MONDAY. THIS WOULD KEEP US IN THE MID TO UPPER 80S EACH DAY...WHICH IS MORE LIKELY TO ERR ON THE HIGH SIDE GIVEN THE LOOK OF THE PATTERN AND POTENTIAL FOR SOCKING IN SOME SATURATED MARINE LAYER AIR OVERNIGHT WITH ACCOMPANYING DENSE FOG/LOW STRATUS TO START THE DAYS. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... AS OF 1115 AM MONDAY... 24-HR TAF PERIOD: PERIODS OF MVFR CEILINGS AND VISBYS ASSOCIATED WITH SHOWERS AND THUNDERSTORMS ARE EXPECTED AT MOST IF NOT ALL TERMINALS THROUGH THIS EVENING. WINDS WILL BE LIGHT/VARIABLE AT NORTHERN TERMINALS AND SOUTHWEST AT 5-10 KT AT SOUTHERN TERMINALS (FAY). A PERIOD OF SUB-VFR CEILINGS AND/OR FOG WILL BE POSSIBLE AT ALL TERMINALS EARLY TUE MORNING (08-13Z)...WITH THE BEST CHANCE IN AREAS THAT RECEIVE RAINFALL THIS AFT/EVE...THOUGH CONFIDENCE REMAINS TOO LOW TO INCLUDE MENTION THEREOF WITH THE 18Z TAF ISSUANCE. LOOKING AHEAD: EXPECT A CLIMATOLOGICAL POTENTIAL FOR AFT/EVE SHOWERS AND STORMS THROUGH MID TO LATE WEEK...ALONG WITH A POTENTIAL FOR FOG AND/OR LOW CEILINGS DURING THE EARLY MORNING HOURS. -VINCENT && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT NEAR TERM...VINCENT SHORT TERM...VINCENT LONG TERM...MLM AVIATION...VINCENT
Hazardous weather outlook, Aug 18, 4:32 PM EDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 432 PM EDT MON AUG 18 2014 NCZ007>011-021>028-038>043-073>078-083>086-088-089-192045- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 432 PM EDT MON AUG 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP THROUGH THIS EVENING AS A PAIR OF UPPER LEVEL DISTURBANCES TRACK ACROSS THE REGION. A FEW STORMS COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. THE POTENTIAL FOR ISOLATED SEVERE WEATHER WILL BE HIGHEST NORTH OF HIGHWAY 64. A BRIEF TORNADO CANNOT BE RULED OUT NEAR THE INTERSTATE 85 CORRIDOR WHERE A BROAD AREA OF LOW PRESSURE HAS RECENTLY DEVELOPED ALONG A WEAK FRONTAL ZONE NEAR THE VIRGINIA BORDER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VINCENT
In the hours before
Special weather statement, Aug 18, 5:59 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
559 PM EDT MON AUG 18 2014
NCZ042-078-182245-
WAYNE-JOHNSTON-
559 PM EDT MON AUG 18 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN WAYNE AND
SOUTHEASTERN JOHNSTON COUNTIES UNTIL 645 PM EDT...
AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF GOLDSBORO...MOVING EAST AT 25
MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...WALNUT CREEK...SEVEN SPRINGS...ELROY...CLIFFS OF THE
NEUSE STATE PARK...BROGDEN...GRANTHAM AND MAR-MAC.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3534 7782 3518 7783 3518 7784 3526 7828
3529 7830 3528 7832 3544 7820 3542 7782
3540 7780 3538 7780
TIME...MOT...LOC 2159Z 280DEG 24KT 3533 7812
WSSSpecial weather statement, Aug 18, 6:05 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
605 PM EDT MON AUG 18 2014
NCZ025-041-182245-
WAKE-DURHAM-
605 PM EDT MON AUG 18 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTH CENTRAL WAKE
AND SOUTHERN DURHAM COUNTIES UNTIL 645 PM EDT...
AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DURHAM...MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...WILLIAM B UMSTEAD STATE PARK...BETHESDA...
GORMAN...FALLS LAKE STATE REC AREA...PURNELL...FALLS LAKE...
ROLLINGVIEW MARINA AND FALLS LAKE BOAT RAMP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3603 7856 3585 7857 3593 7898 3603 7897
3607 7868
TIME...MOT...LOC 2204Z 271DEG 24KT 3597 7895
77Special weather statement, Aug 18, 6:19 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
619 PM EDT MON AUG 18 2014
NCZ038>040-073>075-182330-
MONTGOMERY-RANDOLPH-CHATHAM-MOORE-DAVIDSON-STANLY-
619 PM EDT MON AUG 18 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF NORTHERN
MONTGOMERY...SOUTHERN RANDOLPH...SOUTHWESTERN CHATHAM...NORTHWESTERN
MOORE...SOUTHEASTERN DAVIDSON AND NORTHEASTERN STANLY COUNTIES UNTIL
730 PM EDT...
AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
ASHEBORO TO 11 MILES WEST OF SEAGROVE TO 13 MILES NORTH OF PLYLER...
AND MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ASHEBORO...ALBEMARLE...TROY...NORTH CAROLINA ZOO...BADIN LAKE...
BISCOE...GOLDSTON...SEAGROVE...BADIN AND DENTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3550 8030 3551 8018 3558 8021 3563 8026
3569 8007 3573 7974 3565 7909 3555 7921
3557 7924 3553 7927 3556 7929 3554 7932
3553 7931 3552 7935 3546 7935 3540 7942
3526 8006 3544 8034
TIME...MOT...LOC 2219Z 295DEG 22KT 3571 7971 3561 7997 3555 8036
77Local storm report, Aug 18, 6:50 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
650 PM EDT MON AUG 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL 1 ENE STANTONSBURG 35.61N 77.81W
08/18/2014 M1.00 INCH WILSON NC PUBLIC
QUARTER SIZE HAIL REPORTED AT THE PIGGLY WIGGLY IN
STANTONSBURG
&&
EVENT NUMBER RAH1401635
ELLISSpecial weather statement, Aug 18, 7:01 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
701 PM EDT MON AUG 18 2014
NCZ024-025-040-041-190015-
WAKE-ORANGE-CHATHAM-DURHAM-
701 PM EDT MON AUG 18 2014
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
WAKE...SOUTHEASTERN ORANGE...NORTHEASTERN CHATHAM AND SOUTHERN
DURHAM COUNTIES UNTIL 815 PM EDT...
AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR CARRBORO...OR NEAR CHAPEL
HILL...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CARY...CHAPEL HILL...WAKE FOREST...GARNER...
CARRBORO...RDU INTERNATIONAL...APEX AND MORRISVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3600 7847 3583 7838 3569 7849 3565 7853
3577 7920 3596 7916 3601 7851
TIME...MOT...LOC 2300Z 270DEG 28KT 3587 7908
77Local storm report, Aug 18, 7:24 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
724 PM EDT MON AUG 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM HAIL 4 SSW DORTCHES 35.96N 77.88W
08/18/2014 M1.50 INCH NASH NC TRAINED SPOTTER
SPOTTER REPORTS PING PONG BALL SIZE HAIL NEAR DORTCHES
&&
EVENT NUMBER RAH1401636
ELLISThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:49 PM EDT | Special Weather Statement | RAH | Wayne, Wilson | 56 min |
| Aug 18, 9:10 PM EDT | Special Weather Statement | RAH | Wayne | 65 min |
| Aug 18, 9:56 PM EDT | Special Weather Statement | RAH | Sampson | 64 min |
| Aug 19, 3:52 PM EDT | Special Weather Statement | RAH | Scotland | 38 min |
| Aug 19, 4:58 PM EDT | Special Weather Statement | RAH | Stanly | 62 min |
| Aug 19, 5:33 PM EDT | Special Weather Statement | RAH | Bladen | 57 min |
| Aug 19, 5:37 PM EDT | Special Weather Statement | RAH | Guilford | 38 min |
| Aug 19, 6:21 PM EDT | Special Weather Statement | RAH | Cumberland | 54 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.